MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT; HEART-VALVE, MECHANICAL
Model Number ONXAAP-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 03/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report received, study patient experienced pericardial effusion and cardiac tamponade, which required reoperation on (b)(6) 2022, 7-days following implant with the device.
 
Additional Manufacturer Narrative
The manufacturing records were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were found to be related to the complaint.Device was implanted on (b)(6) 2022 to treat a type a thoracic aortic aneurysm without rupture in a subject of unknown age and sex.The subject was enrolled in study.On (b)(6) 2022 (7 days post implant), the subject underwent reoperation described as a ¿mediastinal revision performed due to significant periaortic hematoma with left plural and pericardial effusion.¿ on (b)(6) 2022, 2 units of prbc¿s were transfused and the subject was diagnosed with acute respiratory failure secondary to recurrence of bilateral pleural effusion in the context of possible post-surgical pleuropericarditis (elevation of apr, persistent low-grade fever, negative cultures).On (b)(6) 2022, a left evacuation thoracentesis was performed, removing 1000ml of serous fluid.The outcome was recorded as ¿symptoms resolved without sequelae¿.As the event of tamponade and pericardial effusion happened 7 days post-implant, this would not be a spontaneous bleeding event due to the valve or anticoagulation therapy, but more likely a sequela of the trauma of surgery and therefore not a reportable bleeding event under the definition of akins, et al.[akins 2008].It is reported here only for the purpose of consistency in documenting adverse events made known to the manufacturer and does not qualify as a bleeding event for comparison to the historical record of valve performance.Pericardial effusion and tamponade caused by fluid accumulation is most likely a consequence of a leaking suture line and is not likely related to the performance of the on-x valve itself.As the anticoagulation status is unknown, we cannot rule out an elevated inr as an exacerbating the event.The risk management and usability engineering file was reviewed and thoroughly identifies the process and product hazards for approved indications.Each individual hazard is mitigated and reduced as far as possible by design and process.Post production residual risk is communicated in the product¿s labeling and ifu (instructions for use).No new risks were identified.References: akins cw, et al.Guidelines for reporting mortality and morbidity after cardiac valve interventions, j thorac cardiovasc surg 2008;135:732-738.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.

Brand Name
ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key15640760
Report Number1649833-2022-00052
Device Sequence Number12191521
Product Code LWQ
UDI-Device Identifier00851788001532
UDI-Public851788001532
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberONXAAP-25
Device Catalogue NumberONXAAP-25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown